Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 93, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 19, 2019, 8:44 PM CDT for Blaine County, Custer County, Loup County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2019, 8:44 PM CDT (01:44 UTC)
- Expired
- Jun 19, 2019, 9:30 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Blaine County, NE, Custer County, NE, Loup County, NE
The radar
The North Platte radar (KLNX), 84 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:45 PM CDT | HAIL 1.25 | 2 Nnw Gates, NE | MOST STONES WERE THE SIZE OF QUARTERS TO HALF DOLLAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1988 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
873
WUUS53 KLBF 200144
SVRLBF
NEC009-041-115-200230-
/O.NEW.KLBF.SV.W.0093.190620T0144Z-190620T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
844 PM CDT Wed Jun 19 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Loup County in north central Nebraska...
Northeastern Custer County in central Nebraska...
Southeastern Blaine County in north central Nebraska...
* Until 930 PM CDT.
* At 844 PM CDT, a severe thunderstorm was located near Victoria
Springs State Recreation Area, or 16 miles west of Taylor, moving
south at 30 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Broken Bow, Merna, Victoria Springs State Recreation Area,
Weissert, Lillian, Milburn, Milburn Diversion Dam State Wildlife
Management Area, Round Valley, Walworth and Gates.
This includes the following highways...
Highway 183 between mile markers 100 and 112.
Highway 2 between mile markers 263 and 281.
Highway 92 between mile markers 271 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4180 9981 4182 9960 4146 9921 4135 9981
TIME...MOT...LOC 0144Z 347DEG 24KT 4169 9969
HAIL...1.50IN
WIND...<50MPH
$$
BJT/DS2 follow-up statements
898
WWUS53 KLBF 200204
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
904 PM CDT Wed Jun 19 2019
NEC009-115-200213-
/O.CAN.KLBF.SV.W.0093.000000T0000Z-190620T0230Z/
Loup NE-Blaine NE-
904 PM CDT Wed Jun 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LOUP AND
SOUTHEASTERN BLAINE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4171 9981 4173 9950 4146 9921 4135 9981
TIME...MOT...LOC 0203Z 347DEG 24KT 4156 9965
$$
NEC041-200230-
/O.CON.KLBF.SV.W.0093.000000T0000Z-190620T0230Z/
Custer NE-
904 PM CDT Wed Jun 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN CUSTER COUNTY...
At 903 PM CDT, a severe thunderstorm was located near Victoria
Springs State Recreation Area, or 10 miles north of Broken Bow,
moving south at 30 mph.
HAZARD...Half dollar size hail.
SOURCE...Trained weather spotters.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Broken Bow, Merna, Victoria Springs State Recreation Area, Weissert,
Lillian, Round Valley, Walworth and Gates.
This includes the following highways...
Highway 183 between mile markers 100 and 112.
Highway 2 between mile markers 263 and 281.
Highway 92 between mile markers 271 and 273.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4171 9981 4173 9950 4146 9921 4135 9981
TIME...MOT...LOC 0203Z 347DEG 24KT 4156 9965
HAIL...1.25IN
WIND...<50MPH
$$
BJT/DS457
WWUS53 KLBF 200229
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
929 PM CDT Wed Jun 19 2019
NEC041-200236-
/O.EXP.KLBF.SV.W.0093.000000T0000Z-190620T0230Z/
Custer NE-
929 PM CDT Wed Jun 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUSTER COUNTY
WILL EXPIRE AT 930 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.
LAT...LON 4171 9981 4173 9950 4146 9921 4135 9981
TIME...MOT...LOC 0226Z 347DEG 24KT 4141 9960
$$
BJT/SJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 6:47 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 19, 6:47 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service North Platte NE 647 PM CDT Wed Jun 19 2019 .SHORT TERM...(This evening through Thursday night) Issued at 347 PM CDT Wed Jun 19 2019 Weak surface boundary draped north to south across the Sandhills into portions of southwest Nebraska acting as the focus for isolated thunderstorms to develop this afternoon. Aloft, modest instability and shear are sufficient to see a few strong thunderstorms capable of hail, gusty winds, and occasional cloud to ground lightning. The surface boundary will drift east before beginning to wash out this evening. This should spell the end of thunderstorm development across the local area. Attention will then turn to convection moving off the high plains and into the area from the west. Believe with the loss of daytime heating, these too should wane out before moving in. A few scattered weak thunderstorms may still drift through the area, but any potential for strong storms should end by early evening. Lows will fall into the low 50s across the west to near 60 in the east. For Thursday, expect a warmer day as h85 temperatures climb into the upper teens to low 20s northeast to southwest. It's these same warm temperatures that will keep the area capped and dry for the daytime hours. Highs will climb into the upper 70s to low 80s. During the evening, a strong low-level jet will develop overhead and spark off scattered thunderstorms across much of western Nebraska. Strong shear will be in place thanks in part to the 30-40 knot jet max at h85 with modest instability. Cannot rule out a few strong or severe thunderstorms Thursday evening into early Friday with the main threats being large hail and strong wind gusts. Agree with the SPC's Marginal Risk for this timeframe. Any storm will be capable of locally heavy rain as well. Lows Thursday night will fall into the low 50s northwest to near 60 south and east. .LONG TERM...(Friday through Wednesday) Issued at 347 PM CDT Wed Jun 19 2019 Beginning 12z Friday. Area begins the period under southwest flow with large upper-level trough situated across eastern MT into the western Dakotas. Ridging remains in place across the Gulf Coast with strong h5 flow aloft across Nebraska between the two features. Main feature across MT is expected to deepen and push north and east as it does into far southern Saskatchewan. A surface front will drop through the area during the daytime Friday and will serve as the focus for shower and thunderstorm development. Ahead of this boundary there will be a few pockets of moderate instability in a highly sheared environment. The SPC covers the far eastern counties with a Marginal outlook for severe weather. Think there will definitely be the potential for a few elevated hailers across that area and possibly a little further west. Otherwise, winds behind the front may be breezy out of the northwest with gusts approaching 25 mph. Highs will range from near 70 in the northwest to low 80s south and east. Upper-level flow amplifies on Saturday as a shortwave rotates around the southern periphery of the southern SK storm. As the shortwave drops into the 4-corners region it cuts off and slows its approach into the high plains. Weak high pressure pushes through on Saturday. As low level flow turns out of the east behind the departing high pressure, modest upslope of humid air will bring rain and thunderstorm chances back to the area for the late afternoon and evening. Lee-side cyclogenesis will develop a low-pressure center across the southern plains late Saturday into early Sunday and push it quickly to the north and east during the daytime Sunday. Main h5 vort max will move through bringing scattered rain and thunderstorm chances to end the weekend. Believe there to be enough instability to realize thunderstorms across the area but any severe threat will likely remain east of the area. Shortwave ridging builds in bringing more zonal flow for Monday and Tuesday. More seasonable temperatures are expected as highs return into the 80s across the area with slight chances for afternoon thunderstorms. As it stands now upper-level dynamics do not look to be in place for the potential of organized severe thunderstorms. Wednesday sees the return of southwesterly flow as the next disturbance moves into the Pacific Northwest. Temperatures climb into the upper 80s to near 90 for Wednesday with chance PoPs for afternoon thunderstorms. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 646 PM CDT Wed Jun 19 2019 VFR anticipated for most terminal this evening and overnight. We are watching the latest CAMs that indicate additional thunderstorm development along a sfc boundary, though we feel most of the strong activity will be diurnally driven, thus weaken after sunset. Overnight, showers and thunderstorms may linger with the potential of fog development, though ATTM coverage and confidence in the location is not sufficient for a prevailing mention. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jurgensen LONG TERM...Jurgensen AVIATION...Jacobs
Hazardous weather outlook, Jun 19, 3:36 PM CDT, 5 hours 8 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service North Platte NE 336 PM CDT Wed Jun 19 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-202045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 336 PM CDT Wed Jun 19 2019 /236 PM MDT Wed Jun 19 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated strong to briefly severe thunderstorms are possible late this afternoon and early evening across western and north central Nebraska. Gusty winds and hail up to the size of quarters would be the threats with any severe thunderstorm. Additional showers and thunderstorms are possible late this evening and overnight, mainly across north central Nebraska. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A few strong or breifly severe thunderstorms are possible. Locally heavy rainfall, hail to the size of quarter and gusty winds are the main severe threats. Periodic chances for thunderstorms are forecast Friday through Tuesday. The threat for organized severe weather during this timeframe seems low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Roberg
In the hours before
Local storm report, Jun 19, 7:35 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
735 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 9 E BREWSTER 41.94N 99.69W
06/19/2019 M1.75 INCH BLAINE NE TRAINED SPOTTER
&&
SNIVELYSpecial weather statement, Jun 19, 7:58 PM CDT, 46 minutes before
Special Weather Statement National Weather Service North Platte NE 758 PM CDT Wed Jun 19 2019 NEZ006-007-200130- Keya Paha NE-Boyd NE- 758 PM CDT Wed Jun 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEYA PAHA AND WEST CENTRAL BOYD COUNTIES UNTIL 830 PM CDT... At 757 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Burke, South Dakota, or 23 miles northeast of Springview, moving southeast at 20 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Mills and Brocksburg. This includes Highway 12 between mile markers 68 and 86. LAT...LON 4288 9908 4279 9940 4300 9947 4300 9919 TIME...MOT...LOC 0057Z 333DEG 18KT 4305 9939 Snively
Special weather statement, Jun 19, 8:00 PM CDT, 44 minutes before
Special Weather Statement National Weather Service North Platte NE 800 PM CDT Wed Jun 19 2019 NEZ006-009-010-200130- Holt NE-Rock NE-Keya Paha NE- 800 PM CDT Wed Jun 19 2019 ...SPECIAL WEATHER STATEMENT... At 800 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Newport, or 13 miles northeast of Bassett, moving south at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Mariaville. LAT...LON 4280 9949 4284 9939 4267 9920 4258 9942 TIME...MOT...LOC 0100Z 340DEG 12KT 4275 9939 Snively
Local storm report, Jun 19, 8:14 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
814 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0759 PM HAIL 8 ESE BREWSTER 41.89N 99.72W
06/19/2019 E1.75 INCH BLAINE NE PUBLIC
&&
SNIVELYSpecial weather statement, Jun 19, 8:28 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
828 PM CDT Wed Jun 19 2019
NEZ006-007-200200-
Keya Paha-Boyd-
828 PM CDT Wed Jun 19 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KEYA PAHA AND WEST
CENTRAL BOYD COUNTIES...
At 828 PM CDT, a strong thunderstorm was located 11 miles west of
Naper, or 22 miles east of Springview, moving south at 15 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Mills and Brocksburg.
This includes Highway 12 between mile markers 68 and 86.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4288 9908 4278 9940 4297 9946 4300 9937
4300 9920
TIME...MOT...LOC 0128Z 337DEG 14KT 4294 9933
Thorne/JacobsLocal storm report, Jun 19, 8:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
841 PM CDT WED JUN 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 2 NW GATES 41.68N 99.67W
06/19/2019 M1.00 INCH CUSTER NE TRAINED SPOTTER
&&
SNIVELYThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:01 PM CDT | Special Weather Statement | LBF | Loup | 29 min |
| Jun 19, 7:15 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Loup, Rock | 45 min |
| Jun 19, 7:17 PM CDT | Special Weather Statement | LBF | Keya Paha | 43 min |
| Jun 19, 7:54 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 51 min |
| Jun 19, 8:00 PM CDT | Special Weather Statement | LBF | Rock | 30 min |
| Jun 19, 11:06 PM CDT | Special Weather Statement | LBF | Sheridan | 39 min |
| Jun 19, 11:43 PM CDT | Special Weather Statement | LBF | Sheridan | 47 min |
| Jun 19, 11:54 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 51 min |
| Jun 20, 12:41 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 49 min |
| Jun 20, 12:57 AM CDT | Special Weather Statement | LBF | Sheridan | 48 min |
| Jun 20, 1:20 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 40 min |
| Jun 20, 1:31 AM CDT | Special Weather Statement | LBF | Logan | 44 min |
| Jun 20, 2:00 AM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker, Thomas | 45 min |
| Jun 20, 2:09 AM CDT | Special Weather Statement | LBF | Logan | 51 min |
| Jun 20, 2:43 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 47 min |
| Jun 20, 2:48 AM CDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 42 min |
| Jun 20, 2:59 AM CDT | Special Weather Statement | LBF | Custer | 46 min |
| Jun 20, 3:25 AM CDT | Special Weather Statement | LBF | Custer | 50 min |
| Jun 20, 3:35 AM CDT | Special Weather Statement | LBF | Cherry | 40 min |
| Jun 20, 4:07 AM CDT | Special Weather Statement | LBF | Custer | 38 min |
| Jun 20, 4:10 AM CDT | Special Weather Statement | LBF | Cherry | 50 min |
| Jun 20, 4:51 AM CDT | Special Weather Statement | LBF | Keya Paha | 39 min |
| Jun 20, 8:43 AM CDT | Special Weather Statement | LBF | Holt | 62 min |
| Jun 20, 9:48 AM CDT | Special Weather Statement | LBF | Holt | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.